Alert archive / Michigan / Frost Advisories in 2012

Frost Advisory 2, NWS Gaylord, MI

May 10, 201219 counties in Michigan

NWS Gaylord, MI issued this frost advisory at May 10, 2012, 3:47 PM EDT for 19 counties in Michigan. It took effect at May 11, 2012, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 10, 2012, 3:47 PM EDT (19:47 UTC)
In effect from
May 11, 2012, 2:00 AM EDT
Expired
May 11, 2012, 7:00 AM EDT
In force
5 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 16 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 7.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2012-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2012-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WWUS73 KAPX 101947
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
347 PM EDT THU MAY 10 2012

...FROST EXPECTED OVER MUCH OF NORTHERN LOWER MICHIGAN TONIGHT...

.HIGH PRESSURE CENTERED NEAR MICHIGAN TONIGHT WILL BRING CLEAR
SKIES...LIGHT WINDS...AND COOL TEMPERATURES. FROST IS EXPECTED TO
DEVELOP ACROSS MUCH OF NORTHERN LOWER MICHIGAN AFTER MIDNIGHT. 

MIZ016>019-021>036-110400-
/O.NEW.KAPX.FR.Y.0002.120511T0600Z-120511T1100Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY
347 PM EDT THU MAY 10 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. 

HAZARDOUS WEATHER...

 * FROST EXPECTED BETWEEN 2 AM AND 7 AM. 

IMPACTS...

 * FROST CAN DAMAGE FRUIT BLOSSOMS AND OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$
2 follow-up statements
654 
WWUS73 KAPX 110310
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1110 PM EDT THU MAY 10 2012

...FROST EXPECTED OVER MUCH OF NORTHERN LOWER MICHIGAN TONIGHT...

.HIGH PRESSURE CENTERED NEAR MICHIGAN TONIGHT WILL BRING CLEAR
SKIES...LIGHT WINDS...AND COOL TEMPERATURES. FROST IS EXPECTED TO
DEVELOP ACROSS MUCH OF NORTHERN LOWER MICHIGAN AFTER MIDNIGHT.

MIZ016>019-021>036-111100-
/O.CON.KAPX.FR.Y.0002.120511T0600Z-120511T1100Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY
1110 PM EDT THU MAY 10 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY. 

HAZARDOUS WEATHER...

 * FROST EXPECTED BETWEEN 2 AM AND 7 AM.

IMPACTS...

 * FROST CAN DAMAGE FRUIT BLOSSOMS AND OTHER SENSITIVE 
   VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ADAM
694 
WWUS73 KAPX 110704
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
304 AM EDT FRI MAY 11 2012


MIZ025-026-110815-
/O.CAN.KAPX.FR.Y.0002.000000T0000Z-120511T1100Z/
BENZIE-GRAND TRAVERSE-
INCLUDING THE CITIES OF...FRANKFORT...TRAVERSE CITY
304 AM EDT FRI MAY 11 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST
ADVISORY. 

$$

MIZ016>019-021>024-027>036-111100-
/O.CON.KAPX.FR.Y.0002.000000T0000Z-120511T1100Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA...
GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY
304 AM EDT FRI MAY 11 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * FROST EXPECTED BETWEEN 2 AM AND 7 AM.

IMPACTS...

 * FROST CAN DAMAGE FRUIT BLOSSOMS AND OTHER SENSITIVE 
   VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 10, 2:07 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 10, 2:07 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
207 PM EDT THU MAY 10 2012

.SYNOPSIS...
ISSUED AT 300 AM EDT THU MAY 10 2012

HIGH PRESSURE WILL DRIFT ACROSS MICHIGAN TODAY AND TONIGHT.
SOUTHWEST WINDS ON FRIDAY BEHIND THE HIGH WILL PROVIDE A BRIEF
WARMUP. A COLD FRONT MOVES IN FROM THE WEST FRIDAY NIGHT...WITH
SCATTERED SHOWERS. SLIGHTLY COOLER BUT QUITE SEASONABLE WEATHER
WILL RETURN FOR THE WEEKEND.

&&

.UPDATE...
ISSUED AT 100 PM EDT THU MAY 10 2012

MOST OF THE CLOUDS ARE DIMINISHING OVER EASTERN UPPER AND MAIN
CLOUD COVER MOVING INTO NORTHWESTERN LOWER. ONLY CONCERN NOW IS
HOW MUCH CLOUD COVER WILL BE OVER NORTHERN LOWER...GUIDANCE IS
SUGGESTING BROKEN CLOUD COVER...BUT IT APPEARS AS IF ONLY FEW TO SCATTERED
CLOUD COVER WILL OCCUR...CLOUDS ARE DIMINISHING AS THEY GET INTO
THE DRIER AIR OVER NORTHERN LOWER. ALSO STILL LOOKING INTO FROST
ADVISORY FOR TOMORROW MORNING...IT APPEARS AS IF TEMPERATURES WILL
BE SLIGHTLY WARMER THAN THIS MORNING...BUT WILL STILL BE IN THE
LOW TO MID 30S...SO SIDING WITH GOING FOR THE FROST HEADLINES AGAIN.

UPDATE ISSUED AT 959 AM EDT THU MAY 10 2012

VISIBLE SATELLITE IMAGERY SHOWS CLOUDS BEING ERODED BY THE HIGH
PRESSURE RIDGE OVER THE WESTERN GREAT LAKES...HENCE TRENDING CLOUD
COVER LOWER OVER EASTERN UPPER. THE RAP MODEL SEEMS TO HAVE THE
BEST GRASP OF WHAT IS CURRENTLY GOING ON...AND OTHER MODELS DO
HINT AT MID-LEVEL CLOUDS DEVELOPING/MOVING INTO NORTHWESTERN LOWER
BY NOON AND PROGRESSING SOUTH OF A LINE FROM CHARLEVOIX TO
OSCODA AHEAD OF THE HIGH PRESSURE RIDGE. ONCE THE RIDGE OF HIGH
PRESSURE BUILDS OVER MICHIGAN ANY LINGERING CLOUDS WILL DIMINISH
BY 4 PM.

UPDATE ISSUED AT 723 AM EDT THU MAY 10 2012

BUBBLY MID CLOUD AND SOME VIRGA SHOWERS ARE STILL MAKING SOUTHWARD
PROGRESS OVER CENTRAL/EASTERN SUPERIOR. EARLIER FORECAST MAY HAVE
BEEN A BIT TOO PESSIMISTIC WITH CLOUD COVER...GIVEN UPSTREAM
TRENDS AND A RATHER RAGGED LOOKING CLOUD MASS. FROST HEADLINES
WILL EXPIRE ON SCHEDULE AT 8AM.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 300 AM EDT THU MAY 10 2012

QUIET AND DOWNRIGHT BEAUTIFUL SPRINGTIME WEATHER REMAINS IN THE
WORKS AS WE ROUND OUT THE WORK WEEK...WITH REALLY THE ONLY CONCERN
BEING CLOUD COVER TODAY...AND TEMPS THROUGHOUT (INCLUDING HOW COLD
THINGS WILL GET AGAIN TONIGHT). EARLY MORNING ANALYSIS PLACES UPPER
TROUGHING STILL IN PLACE OVER MICHIGAN...THOUGH PULLING EAST WITH
TIME. EASTWARD PROGRESS HAS BEEN SLOWED A BIT BY SECONDARY SHORTWAVE
DROPPING INTO THE BACKSIDE OF THE TROUGH JUST WEST OF JAMES BAY...
RESPONSIBLE FOR A GOOD DEAL OF MID LEVEL CLOUD COVER ALREADY IN
PLACE JUST NORTH OF LAKE SUPERIOR. OUTSIDE OF THAT FEATURE...LOW
LEVEL RIDGING IS GRADUALLY BUILDING TOWARD THE AREA...WITH
SLACKENING FLOW AND LATE DAY INFLUX OF QUITE DRY AIR ON WEDNESDAY
HELPING DRIVE A RATHER CHILLY NIGHT THROUGHOUT THE REGION.

SAID UPPER WAVE WILL DRIFT SOUTH OVER LAKE HURON BY MIDDAY TODAY...
DRAGGING A POCKET OF ENHANCED MID LEVEL MOISTURE AND STEEPER
800-700MB LAPSE RATE PLUME WITH IT AS IT PASSES. PER SATELLITE
TRENDS THIS MORNING AND SHORT TERM GUIDANCE...LOOKING LIKELY THAT A
ROUND OF MAINLY CLOUDY CONDITIONS WILL CROSS A GOOD CHUNK OF THE
CENTRAL CWA THROUGH ABOUT MIDDAY...AND WILL TREND THE FORECAST IN
THIS DIRECTION. OTHERWISE...PLENTIFUL DRY LOW LEVEL AIRMASS WILL
DRIVE A MAINLY SUNNY FORECAST IN ALL AREAS FOR THE AFTERNOON
(PROVIDED MID CLOUDS DON'T PROVE PESKY...WHICH IS ALWAYS A
POSSIBILITY) WITH HIGHS WELL INTO THE 60S. LOOKS LIKE A SNEAKY
BREEZY DAY EASTERN HALF OF THE AREA WITH DEEP MIXING INTO A QUITE
DRY AIRMASS...AND WILL RAISE GUSTS UP TO PERHAPS 20 KNOTS...WITH
LOWER VALUES WEST WITHIN SLACKENING GRADIENT.

CONTINUED DRY AIRMASS AND LOW LEVEL RIDGE AXIS FOLDING DIRECTLY
OVERHEAD WILL SET UP ANOTHER QUICK DROP IN TEMPS AFTER SUNSET...AND
SUSPECT MANY INLAND SPOTS WILL MAKE A RUN DOWN INTO THE 30S. JUST
HOW COOL READINGS GET WILL BE DICTATED BY STRENGTH OF RETURN FLOW
AFTER 06Z...BUT STRONGLY SUSPECT LOWS WILL BE COLDER THAN GUIDANCE
INDICATES PER PATTERN RECOGNITION...AND WILL OF COURSE INCLUDE
ANOTHER FROST MENTION. WILL NEED TO WATCH VERY SMALL POTENTIAL FOR
SOME SNEAKY WARM ADVECTION CLOUDS TO DEVELOP ACROSS SOUTHERN
COUNTIES LATE...BUT THIS IS A VERY LOW CONFIDENCE SCENARIO.

PHENOMENAL WEATHER DAY STILL ON TAP FOR FRIDAY WITH LOW/MID LEVEL
RIDGING FIRMLY IN CONTROL AND LOTS OF SUNSHINE. COULD SEE SOME LATE
DAY MID/HIGH CLOUDS ROLL IN FROM THE WEST AHEAD OF INCOMING COLD
FRONT (MORE ON THAT BELOW)...BUT NO BIG DEAL THERE. HIGHS WELL INTO
THE LOWER HALF OF THE 70S WILL WORK JUST FINE - LIKELY THE WARMEST
DAY WE'VE SEEN IN MANY AREAS SINCE MID TO LATE MARCH. WITH LIMITED
MOISTURE RETURN THROUGH MUCH OF THE DAY AND A TIGHTENING GRADIENT...
LOOKS LIKE A SOLID ELEVATED FIRE DANGER TYPE OF DAY AND WILL MAKE A
MENTION IN THE HWO.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 300 AM EDT THU MAY 10 2012

WHAT PASSES FOR ACTIVE WX WILL ARRIVE FRIDAY NIGHT...AS A WEAK COLD
FRONT BRINGS SOME SHOWERS (AND MAYBE SOME THUNDER?). THIS FRONT WILL
GRADUALLY HEAD SOUTH OF MI SATURDAY...RETURNING SOMEWHAT COOLER BUT
UNEVENTFUL WX TO NORTHERN MI.

FRIDAY NIGHT...COLD FRONT WILL BE JUST PUSHING INTO EASTERN UPPER
AND NW LOWER MI BY 12/06Z...AND WILL BE WELL ON ITS WAY ACROSS NE
LOWER BY 12Z. THIS IS IMMEDIATELY ON THE HEELS OF THE 500MB RIDGE
AXIS...AND HEIGHT FALLS ALOFT WILL BE UNIMPRESSIVE (PRIMARY SHORTWAVE
ONLY REACHING NORTHERN SUPERIOR BY 12Z). A QUICK SHOT OF 850-700MB
THETA-E ADVECTION IN THE EVENING WILL HELP SUPPORT A NARROW BAND OF
LOW/MID-LEVEL MOISTURE ALONG AND JUST BEHIND THE FRONT. THIS
CONTRIBUTES TO A STEEPENING OF LAPSE RATES...700-500MB INCREASING TO
AROUND 6.5C/KM. NOT GREAT...BUT IT/S SOMETHING. A NARROW INSTABILITY
PLUME DEVELOPS INTO CENTRAL/EASTERN WI LATE FRIDAY (MUCAPES TO
800J/KG). THIS PLUME WEAKENS WITH TIME AS IT MOVES EAST OVERNIGHT...
BUT MUCAPES COULD STILL APPROACH 500J/KG SOUTH OF M-72. ANY TSRA
WILL BE ELEVATED...AND WITH MEAGER INSTABILITY NO SVR THREAT IS
EVIDENT.

THIS ADDS UP TO A NARROW BAND OF SHOWERS THAT WILL PRODUCE PRECIP IN
SOME...BUT NOT ALL...AREAS. WILL USE SCT SHRA WORDING...WITH A TSRA
POSSIBLE SOUTH OF M-72. POPS HIGHEST (AROUND 50) WEST AND NORTH...
AND LOWEST (AROUND 30) IN THE FAR SE. MIN TEMPS IN THE 40S.

SATURDAY...COLD FRONT SETTLES TOWARD THE MI/OHIO BORDER DURING THE
DAY. HIGH PRESSURE IN THE CENTRAL/NORTHERN PLAINS WILL EXTEND
RIDGING INTO THE WESTERN LAKES AS THE DAY PROCEEDS. DEVELOPING
NW-ERLY LOW-LEVEL FLOW WILL BRING DRIER AIR INTO CENTRAL AND
NORTHERN PORTIONS OF THE FORECAST AREA...WHERE SKIES WILL CLEAR AS
THE DAY PROCEEDS. (850-700MB RH DROPS BELOW 20 PERCENT IN THE NORTH
HALF OF THE CWA IN THE AFTERNOON.) SE SECTIONS WILL HAVE TO CONTEND
WITH LINGERING SHRA IN THE MORNING UNTIL THE FRONT/MOIST BAND WORKS
FURTHER DOWNSTATE...AND THEN SEE ONLY PARTIAL CLEARING IN THE
AFTERNOON. 850MB TEMPS WILL LOWER TO THE MID SINGLE DIGITS C...WHICH
WILL KEEP MAX TEMPS IN THE 60S.

REST OF THE FORECAST...AN UPPER LOW NEAR HUDSON BAY WILL HELP
MAINTAIN WEAK 500MB TROFFING IN THE LAKES REGION INTO EARLY NEXT
WEEK. (SOME INDICATIONS THAT THIS RELAXES WEDNESDAY AS THE UPPER LOW
EASES NORTHWARD A BIT.) THE MOST EVIDENT SHORTWAVE DURING THE PERIOD
WILL MOVE OVERHEAD ON MONDAY...BUT ITS SLOW MOVEMENT WILL LIMIT THE
AMOUNT OF FORCING THAT CAN BE GENERATED. SURFACE HIGH PRESSURE WILL
ONLY DRIFT SOUTHWARD INTO THE CORN BELT AND SOUTHERN GREAT
LAKES...SHARPLY LIMITING THE AMOUNT OF LOW LEVEL MOISTURE AVAILABLE.
GIVEN TEMPORARILY LOW HEIGHTS MONDAY AND STRONG MID MAY SUN...UNDER
OTHER CIRCUMSTANCES WE MIGHT HAVE DEEP CONVECTION THREAT. BUT THE BL
LOOKS TOO DRY...AND WE HAVE NO CAPE TO SPEAK OF. WILL KEEP
SUNDAY-TUESDAY DRY...WITH TEMPS NEAR TO A SMIDGE BELOW CLIMO. MAYBE
A MARGINAL PRECIP CHANCE FOR WEDNESDAY...AS A BAROCLINIC ZONE
SETTLES SOUTHWARD INTO THE AREA AND RUNS INTO AN AIRMASS ATTEMPTING
TO MODERATE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 157 PM EDT THU MAY 10 2012

VFR EVERYWHERE...JUST SOME LOW TO MID DECK CLOUDS MOVING IN AHEAD
OF THE HIGH PRESSURE RIDGE OVER THE WESTERN GREAT LAKES. CLOUD
COVER SHOULD STAY FEW TO SCT...WITH WINDS GUSTY OUT OF THE
NORTHWEST...CLOUDS AND WINDS WILL DIMINISH AFTER SUNSET...WITH THE
EXCEPTION OF TVC WHO HAS A LAKE BREEZE THAT KICKED IN OFF THE EAST
ARM OF GRAND TRAVERSE BAY...WINDS THERE WILL ALSO DIE DOWN AFTER
SUNSET.

&&

.MARINE...
ISSUED AT 300 AM EDT THU MAY 10 2012

HIGH PRESSURE BUILDING OVER THE REGION WILL PROVIDE MAINLY LIGHT
NORTHWEST WINDS (UNDER 15 KNOTS) TODAY...GRADUALLY SHIFTING
SOUTHWEST WITH TIME ON FRIDAY OUT AHEAD OF AN APPROACHING COLD
FRONT. WINDS MAY BRIEFLY RAMP UP TOWARD 25 KNOTS ACROSS LAKE
MICHIGAN LATER FRIDAY EVENING JUST AHEAD OF THE FRONT (WITH SMALL
CRAFT ADVISORIES NEEDED)...BEFORE BECOMING LIGHT AND VARIABLE
THROUGH MUCH OF THE WEEKEND AS HIGH PRESSURE AGAIN BUILDS THROUGH
THE WATERS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...TL
SYNOPSIS...JZ
SHORT TERM...LAWRENCE
LONG TERM...JZ
AVIATION...TL
MARINE...LAWRENCE
Hazardous weather outlook, May 10, 3:04 AM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
304 AM EDT THU MAY 10 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
111200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
304 AM EDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS POSSIBLE ONCE AGAIN TONIGHT FOR INLAND LOCATIONS OF
NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COMBINATION OF WARM TEMPERATURES...LOW HUMIDITY LEVELS...AND
SOMEWHAT GUSTY WINDS WILL LEAD TO ELEVATED FIRE DANGER ACROSS ALL
OF NORTHERN LOWER MICHIGAN ON FRIDAY.

IN ADDITION...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY
NIGHT...MAINLY ALONG AND SOUTH OF M-72 IN NORTHERN LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE WEEKEND.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL THAT
OCCURS FRIDAY NIGHT OR EARLY SATURDAY.

LAWRENCE

Nearby

Frost Advisories in Michigan, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.